Lamictal Lamictal Lamotrigine, Blood Test Results, Muscle Ache, Naproxin, Loss of Memory
I've been on 200 mg Lamictal for 2 months now, after 4 month titration up from 25mg; Going off Lithium 900mg titration to 450mg this week. Since 1st day of lower Lithium, all the common Lamictal symptoms went from mild to extreme. Whole body muscle aches ... more »
I've been on 200 mg Lamictal for 2 months now, after 4 month titration up from 25mg; Going off Lithium 900mg titration to 450mg this week. Since 1st day of lower Lithium, all the common Lamictal symptoms went from mild to extreme. Whole body muscle aches (like 24 hours after a heavy weightlifting workout) worse in neck & back/shoulders/calves, bad headaches, swelling in hands & feet, extreme blurred vision, loss of memory, halted speech while trying to figure out what to say, fuzzy. I called the Clinic to simply ask which NSAID (aspirin? ibuprofen? Excedrin? naproxin?) to use to manage the pain. They all freaked and made me come in for a blood test to check Lithium levels. I explained I wasn't "overly" concerned about it at this point, but just looking for a recommendation, and that they may be over-reacting (even though I did appreciate their concern). I also reminded them that I had just **decreased** Lithium when it happened, so I wasn't having a Lithium Toxic attack (I'm well-versed in that, having been on Lithium for 7 years). It didn't do much good to tell them I thought their diagnosis was a little off. I'll find out the blood test results today, but I'm pretty sure I know what they'll be. They also wanted me to see my PCP since it could be something else. Again, the problem was a ramp-up of existing symptoms the next morning after I lowered Lithium (the only change), so I'm conviced everything centers around that. I think they're a little inexperienced with this med. (Lamictal/Lamotrigine) and if they'd just read this blog they'd probably learn a lot. They had never heard of the muscle ache side effect. Pretty hard to believe after reading all of your comments! My theory is that Lithium was somehow holding back the side-effects of Lamictal and now they're expressing themselves more fully. I haven't read anything like this on any internet discussion, so maybe my body is very different. But maybe my experience will give someone else some insight in a similar situation.
I might also mention something that happened to me I have only seen (kinda) in one other "blog" about follicle (sweat gland) cysts. Yeah, I definitely got the jawline acne starting at the Lamictal 50mg level & increasing at 100mg. But I also got my first ever "cyst" that concerned me and sent me to my dermatologist for the first time in 30 years (I'm 47 and saw the old guy when I had acne at 17!). It started as a blind pimple on my chest the week I increased Lamictal to 200mg (final dose), but didn't go away. It continued to grow (not diminish) over 4 weeks to 3/8 inch round/pink/solid/itchy/burn-when-rubbed. So off to the "Doctor" like my father used to do on a regular basis (I know I'm getting old now) and scalpel/pop/stitch it was out. But it was real, not my imagination or hypocondria, and the timing of its appearance was right when Lamictal changed to full steam. Since acne appears to be a common effect with so many, it seems it's not unreasonable that this occurs occasionally as well to others. Let me be the 2nd to mention it. No "official" verification, but....
I'm not bagging on Lamictal, and have been very hopeful that this would be better than Lithium. It has eliminated the GastroIntestinal problems I had on Lithium, but I am getting discouraged that it has all the brand new symptoms that are discussed in this blog. Your "stuff" is real. I wish the Docs/Nurses/Case Workers would spend 5 minutes checking your comments out. It might bring about a better informed conversation than the shiny Glaxo flyers provide. That is all.